Hi everyone! It's been a really long time since I've been around and that might be because things haven't been too bad. Which I have to say I am thankful for.
I need some help figuring out what might be going on....let me give you a little backstory.
I had been on 6mp for approximately 10+ years. Overall my body has been tolerating it well. I had some minor flares here and there that ended up resolving on their own. I haven't seen blood in a long time. I think the 6mp is probably messing with my hormones and some other side effects, but stuff we will all gladly take if it means that we aren't severely flaring. I had a scope in Aug of 2018, and Dr. said that everything looked great and as long as my bloodwork continued to look the same, and my skin was ok, we were going to stay with it.
Then I had a blood test in Sept. All was still fine and the same as it has been.
5 weeks or so ago I woke up one morning with hives all over my legs. I took a couple days to try to figure out if it was something in my everyday life that was causing it. Eliminating a couple things, and still the same. Woke up with hives, they went away by the evening, and then woke up with them again. All over my legs... So then I decided to sadly, try to not take my 6mp one night. Sure enough, barely any the next morning. Called my Dr and he said to stop it for a week and see what happens. The hives went away completely.
Btw, during that time, I started to feel really nasty. Sick to my stomach, no appetite, achy, etc. The Dr was thinking that maybe they changed a binder in the medication and that I was allergic to it. Just a note, I have had NO allergies to anything ever before. I found it odd that I was feeling so ill, so off to google. I was thinking it possibly could have been serum sickness. However, the more I read, the more it seems that I would KNOW. That I would have been in excruciating pain joint wise. It just seemed so odd that 14 days into my refill I had hives.
So... he told me to go to a new pharmacy and try Imuran. So that I did... yesterday morning would have been 3 weeks in and I had a single hive on my leg. Then today I had a few hive clusters. I'm really bummed that this is happening.
My body doesn't feel as bad as it did with the 6mp reaction, I am a little sleepy, a little achy, but nothing that I would take extreme notice on a "regular" day.
Called the Dr. again today and he said that I should take Benadryl with the Imuran at night and monitor the reaction to make sure it doesn't get any worse. Day by day type thing. (What could this be accomplishing? It surely can't be a long term solution, can it? Or is he hoping that the reactions will just stop?)
It just seems awfully odd that it would take 3 weeks for my body to have a reaction to this again if it was a regular allergic reaction. Especially after already having a reaction to the 6mp a week before starting the Imuran.
I know we can develop allergies or have a reaction to anything at any time, but it just seems so odd to me that it would be after 10+ years.
I also don't want to jump to another medication that quickly for fear of my body creating an allergy to it as well, especially if there's a way to stop it from happening. I know we only have so many medications to go through before our options have run out.
Sorry for the super long post but I wanted to give as much info as possible.
Any thoughts or input is greatly appreciated. Thank you!!